# SDR CA030121002

- Difficulty date: July 26, 2002
- Submitted: February 10, 2003
- Operation: Air carrier
- Make and model: Diamon DA20-A1
- Engine: Rotax ROTAX912S3
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 854116
- Condition: Broken
- Location: Nr 2 Cylinder
- Component: Cylinder Head, Rotax
- Component part number: 913428
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, R, Y
- Precautionary procedure: A

## Discrepancy

(CAN) EXHAUST VALVE IN NR 2 CYLINDER BROKEN AT AREA BETWEEN STEM AND HEAD OF VALVE. VALVE DROPPED INTO COMBUSTION AREA AND CAUSED PISTON DAMAGE AND EVENTUALLY ENGINE STOPPAGE.  VALVE TRAIN COMPONENTS WEAR CONSISTENT WITH IMPROPER PURGING OF LIFTERS AS ADDRESSED BY SB-912-036. DAMAGE TO NR 3 CYLINDER EXHAUST VALVE AND VALVE SEAT INDICATE THIS CYLINDER WAS SUFFERING THE SAME MANNER.
